Facebook Pixel

Plan B irregular bleeding and late period

By September 19, 2010 - 11:57am
Rate This

I had sex on the 22nd of August and the condom broke. I took Plan B that I had on hand within two hours. My period had ended on the 21st. Two weeks exactly after I took Plan B I had heavy bleeding (for me) for four days. This was approximately two weeks after my last period and almost two weeks before my next period. According to my normal cycle I was supposed to start my period on the 16th of September, but still no sign (now three days after). Is this normal? When should I expect my period? When should I take a pregnancy test?

Thank you so much for your help, I'm pretty nervous.

Add a Comment1 Comments

Hi Madcat,

Plan B can cause some irregularities in your cycle. The bleeding you experienced two weeks after taking Plan B was most likely "breakthrough bleeding", or bleeding in-between periods, and was most likely not a regular period.

Your next period may be delayed, and this can be completely normal. It's bad timing to have an "irregular" cycle, since the time you want your period to be "regular" is after taking Plan B. You can take a home pregnancy test after your expected period has not started (and it has been at least 2 weeks since you had sex).

September 19, 2010 - 2:05pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!